Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 173, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 30, 2021, 3:51 PM CDT for Jones County, Taylor County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 3:51 PM CDT (20:51 UTC)
- Expired
- Sep 30, 2021, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 67 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WUUS54 KSJT 302051
SVRSJT
TXC253-441-302130-
/O.NEW.KSJT.SV.W.0173.210930T2051Z-210930T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
351 PM CDT Thu Sep 30 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Jones County in west central Texas...
Northwestern Taylor County in west central Texas...
* Until 430 PM CDT.
* At 351 PM CDT, a severe thunderstorm was located near Noodle,
moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Merkel, Hawley, Trent, Noodle, Hodges, Stith and Truby.
This includes Interstate 20 between Mile Markers 261 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3266 9975 3242 9999 3248 10015 3256 10015
3276 10004
TIME...MOT...LOC 2051Z 222DEG 12KT 3254 10006
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KB2 follow-up statements
106
WWUS54 KSJT 302103
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
403 PM CDT Thu Sep 30 2021
TXC253-441-302130-
/O.CON.KSJT.SV.W.0173.000000T0000Z-210930T2130Z/
Jones TX-Taylor TX-
403 PM CDT Thu Sep 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JONES AND NORTHERN TAYLOR COUNTIES...
At 402 PM CDT, a severe thunderstorm was located over Noodle, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Merkel, Hawley, Noodle, Hodges, Stith and Truby.
This includes Interstate 20 between Mile Markers 267 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3265 9977 3247 10003 3251 10013 3256 10015
3276 10004
TIME...MOT...LOC 2102Z 222DEG 12KT 3257 10003
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KB281
WWUS54 KSJT 302122
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
422 PM CDT Thu Sep 30 2021
TXC253-441-302132-
/O.EXP.KSJT.SV.W.0173.000000T0000Z-210930T2130Z/
Jones TX-Taylor TX-
422 PM CDT Thu Sep 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES AND
NORTHERN TAYLOR COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
LAT...LON 3265 9977 3247 10003 3251 10013 3256 10015
3276 10004
TIME...MOT...LOC 2122Z 222DEG 12KT 3262 9998
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:17 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 30, 2:17 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 217 PM CDT Thu Sep 30 2021 ...New LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 149 PM CDT Thu Sep 30 2021 Showers and thunderstorms are developing across the Big Country early this afternoon, in advance of a weak cold front and some lift ahead of an upper low/trough over the Four Corners region. This system will advance east across New Mexico tonight and into West Texas by tomorrow afternoon. As an embedded disturbance approaches from the west, lift will increase through the evening hours, with convection increasing in areal coverage. A moderately unstable airmass is in place this afternoon, along with steep lapse rates and enough shear for a few severe storms to develop into the evening hours. The best chance for severe storms will generally be west of a Stamford, San Angelo to Sonora line, where large hail and damaging winds will be the main hazards. Convection is expected to overspread the rest of the area overnight, with the severe threat decreasing. In addition to severe storms, heavy rainfall and localized flooding will be a concern through tonight, just about anywhere across the forecast area as PWATS remain between 1.5 and 2 inches. For Friday, with additional upper level support, a stalled frontal boundary over the area and a moist airmass in place, additional showers and thunderstorms are expected. The main concern tomorrow will be heavy rainfall and localized flooding. Temperatures will cooler tomorrow, with highs in the upper 70s to around 80 degrees. && .LONG TERM... (Friday night through next Thursday) Issued at 215 PM CDT Thu Sep 30 2021 By 0Z Saturday, the upper low responsible for bringing substantial chances for showers and storms Thursday and Friday will be centered over southeastern Colorado, northeastern New Mexico, and southwestern Kansas. With shortwaves expected to continue rounding the base of the low providing of upper level support, plentiful atmospheric moisture with continued south/southeasterly flow through 850 mb (along with PWat values between 1.4-1.75 inches), and an expected stalled frontal boundary to continue providing surface lift, have kept widespread Likely PoPs through Friday night. As we move into Saturday, the upper low will continue to move northeast into Kansas before opening up into a trough early on Sunday. As the low moves northeast, rain chances will decrease across the area from west to east on Saturday. By 09Z Sunday, rain chances will come to an end across the area and skies will begin to clear out as drier air filters in behind the front. Lows Friday night will be in the low 60s behind the stalled front with mid to upper 60s ahead of the front. Highs on Saturday will stick in the upper 70s to low 80s due to enhanced cloud cover and rain chances. The rest of the long term looks dry and pleasant. An upper level ridge will follow in behind the aforementioned upper level low allowing for increased subsidence. The beginning of next week is expected to have plenty of sunshine and beautiful daytime highs in the upper 70s to low 80s with dewpoints in the low 50s and overnight lows in the mid to upper 50s. It looks as though we might finally get our shot at real fall as we head into October. && .AVIATION... (18Z TAFS) Issued at 1250 PM CDT Thu Sep 30 2021 Currently seeing VFR conditions across the terminals. Scattered to numerous showers and thunderstorms will develop initially across the northern terminals this afternoon and early evening, then spread south and east across the remaining terminals later this evening and overnight. Some hail and gusty winds possible mainly at KSJT and KABI through mid evening, with heavy rainfall possible as well. Expect lower ceilings and visibilities associated with convection. A weak cold front will move through the area this evening and overnight, with mainly MVFR ceilings developing after midnight. Additional showers/storms are possible into the morning hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 64 81 / 80 70 80 40 San Angelo 63 80 63 83 / 80 70 80 40 Junction 64 82 65 83 / 70 80 70 70 Brownwood 64 81 65 83 / 80 70 80 70 Sweetwater 63 78 63 81 / 80 70 80 30 Ozona 63 78 64 82 / 80 70 80 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....50 AVIATION...24
Hazardous weather outlook, Sep 30, 1:50 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service San Angelo TX 150 PM CDT Thu Sep 30 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 150 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected this afternoon through tonight. The main hazard is heavy rainfall which could lead to localized flooding. However the threat for damaging winds and large hail is present and will be possible with storms, especially this afternoon and early this evening. Occasional to frequent lightning will also be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will continue to be possible both Friday and Saturday. Heavy rainfall leading to localized flooding and occasional lightning will be the main hazards. Severe weather is not currently anticipated with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening, mainly in the Big Country, Concho Valley, and Edwards Plateau. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Sep 30, 1:46 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
146 PM CDT Thu Sep 30 2021
TXZ114-301930-
Shackelford TX-
146 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northeastern
Shackelford County through 230 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albany, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany and Fort Griffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3295 9909 3291 9910 3267 9931 3276 9948
3296 9931 3296 9910
TIME...MOT...LOC 1845Z 208DEG 19KT 3275 9936
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 30, 2:42 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
242 PM CDT Thu Sep 30 2021
TXZ113-114-127-128-302030-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
242 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern
Callahan, southeastern Jones, southwestern Shackelford and
northeastern Taylor Counties through 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking a strong thunderstorm over
Abilene, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abilene, Wylie, Tye, Hawley, Nugent, Hamby, Dyess Afb, Impact,
Hodges, Lake Fort Phantom Hill and Kirby Lake.
This includes Interstate 20 between Mile Markers 278 and 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3235 9960 3238 9986 3271 9988 3270 9953
TIME...MOT...LOC 1941Z 189DEG 16KT 3245 9969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 30, 2:50 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
250 PM CDT Thu Sep 30 2021
TXZ054-064-065-302030-
Nolan TX-Coke TX-Sterling TX-
250 PM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of northwestern Coke,
east central Sterling and western Nolan Counties through 330 PM
CDT...
At 250 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Champion to Silver to near Sterling City.
Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roscoe, Sterling City, Silver, Broome, Sanco, Champion, The
Intersection Of Highway 158 And Ranch Road 2059, The Intersection Of
Ranch Road 608 And Highway 147 and I-20 Near The Nolan-Mitchell
County Line.
This includes Interstate 20 between Mile Markers 229 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3245 10051 3198 10049 3174 10085 3184 10107
3204 10076 3209 10075 3209 10066 3244 10066
TIME...MOT...LOC 1950Z 268DEG 18KT 3237 10063 3205 10068 3184 10095
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JWSpecial weather statement, Sep 30, 3:16 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service San Angelo TX
316 PM CDT Thu Sep 30 2021
TXZ049-054-113-302100-
Fisher TX-Nolan TX-Jones TX-
316 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southwestern Jones,
northeastern Nolan and southeastern Fisher Counties through 400 PM
CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Lake Sweetwater, or 8 miles northeast of Sweetwater,
moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater, Roby, Sylvester, Longworth, Mccaulley, Busby and The
Intersection Of Us-180 And Ranch Road 126.
This includes Interstate 20 between Mile Markers 247 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3286 10041 3277 9997 3252 10013 3252 10015
3249 10015 3241 10020 3250 10046
TIME...MOT...LOC 2015Z 201DEG 20KT 3253 10028
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KBLocal storm report, Sep 30, 3:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL SWEETWATER 32.47N 100.40W
09/30/2021 E1.25 INCH NOLAN TX PUBLIC
&&Special weather statement, Sep 30, 3:28 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
328 PM CDT Thu Sep 30 2021
TXZ113-114-127-128-302115-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
328 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern
Callahan, southeastern Jones, southwestern Shackelford and
northeastern Taylor Counties through 415 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm over
Abilene, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abilene, Wylie, Hawley, Nugent, Hamby, Dyess Afb, Impact, Lake Fort
Phantom Hill, Kirby Lake and The Intersection Of Us-
180 And Farm Road 600.
This includes Interstate 20 between Mile Markers 278 and 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3235 9963 3238 9987 3278 9979 3275 9943
TIME...MOT...LOC 2027Z 204DEG 14KT 3247 9973
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:04 PM CDT | Special Weather Statement | SJT | McCulloch | 41 min |
| Sep 29, 8:16 PM CDT | Areal Flood Advisory | SJT | McCulloch, Menard | 119 min |
| Sep 29, 8:32 PM CDT | Special Weather Statement | SJT | Menard | 43 min |
| Sep 29, 9:21 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
| Sep 29, 9:48 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 117 min |
| Sep 30, 10:36 AM CDT | Special Weather Statement | SJT | Haskell | 39 min |
| Sep 30, 12:58 PM CDT | Special Weather Statement | SJT | Nolan | 47 min |
| Sep 30, 1:44 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Sep 30, 1:46 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Sep 30, 2:06 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 39 min |
| Sep 30, 2:27 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| Sep 30, 2:42 PM CDT | Special Weather Statement | SJT | Jones | 48 min |
| Sep 30, 2:44 PM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 2 hr |
| Sep 30, 2:50 PM CDT | Special Weather Statement | SJT | Sterling | 40 min |
| Sep 30, 3:08 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Sep 30, 3:16 PM CDT | Special Weather Statement | SJT | Fisher | 44 min |
| Sep 30, 3:28 PM CDT | Special Weather Statement | SJT | Jones | 47 min |
| Sep 30, 3:29 PM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Sep 30, 3:45 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan, Taylor | 28 min |
| Sep 30, 4:09 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Runnels, Taylor | 2 hr |
| Sep 30, 4:27 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Sep 30, 4:43 PM CDT | Special Weather Statement | SJT | Runnels | 32 min |
| Sep 30, 5:16 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 44 min |
| Sep 30, 5:50 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| Sep 30, 5:52 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch, Runnels | 113 min |
| Sep 30, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 47 min |
| Sep 30, 6:27 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion | 2 hr |
| Sep 30, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 34 min |
| Sep 30, 6:46 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.